Hail, Union
- When
- April 14, 4:15 PM MST
- Where
- Union County, 4 mi E of Amistad
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.920, -103.079
Widespread showers and thunderstorms developed along the east slopes of the central mountain chain and moved eastward across the plains. A few storms pulsed up and dropped hail across Union county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Widespread showers and thunderstorms developed along the east slopes of the central mountain chain and moved eastward across the plains. A few storms pulsed up and dropped hail across Union county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 14, 2:28 PM MST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 PM MDT WED APR 14 2010 .DISCUSSION... LIGHTER SOUTH SOUTHWEST WINDS ALOFT ARE IN PLACE WITH SUFFICIENT LOW LEVEL MOISTURE IN THE EASTERN PLAINS. DRY AND MOSTLY CLEAR SKIES PREVAIL IN THE MIDDLE VALLEYS AND AREAS TO THE WEST. STRATUS AND LINGERING ELEVATED SHOWER/STORM ACTIVITY QUICKLY SURGED NORTHEAST THIS MORNING...AND A CUMULUS FIELD QUICKLY DEVELOPED ALONG THE DRYLINE EARLY THIS AFTERNOON...EVOLVING INTO STRONG AND ISOLATED SEVERE STORMS. LIGHTER WINDS ALOFT HAVE LEFT A MUCH LOWER SHEAR ENVIRONMENT OVER THE EASTERN HALF OF THE STATE...BUT MOISTURE AND CAPE IS HANGING TOUGH ENOUGH TO KEEP SLOW MOVING AND TRAINING CELLS PROBLEMATIC OVER THE HIGHER PLAINS. WHILE THE DRYLINE IS NOT EXPECTED TO SURGE THAT FAR EAST THIS EVENING...CELLS SHOULD CLUSTER AND TRANSITION TO A QUASI-MCS VARIETY AS THEY EVENTUALLY GET FARTHER EAST. AM EXPECTING THE BULK OF THE ACTIVITY TO HAVE DISSIPATED BY MIDNIGHT...THUS POPS HAVE BEEN LOWERED SOME. A LIGHT TO MODERATE SOUTH SOUTHEAST WIND COMPONENT IS EXPECTED OVER MUCH OF THE CENTRAL AND EASTERN ZONES TONIGHT...AND THIS SHOULD ALLOW THE MOISTURE TO REMAIN IN PLACE OVER THE EAST WHILE A SOUTHEAST TO EASTERLY WIND GETS SHOVED INTO THE LOCAL ALBUQUERQUE AREA. MOISTURE WILL ONCE AGAIN BE HEALTHY ENOUGH FOR SCATTERED STORMS IN THE EAST...BUT THE DEWPOINT GRADIENT IS NOT EXPECTED TO BE AS SHARP DUE TO THE EAST SOUTHEAST WIND COMPONENT USHERING IN MOISTURE TO THE CENTRAL VALLEYS BY MORNING. DO NOT EXPECT THIS MOISTURE TO BE SUFFICIENT FOR PRECIPITATION WEST OF THE CENTRAL MOUNTAIN CHAIN...BUT THIS WILL NEED TO BE MONITORED. OTHERWISE A WEAK SHORT WAVE TROUGH ALOFT WILL LIFT OUT OF NORTHERN MEXICO AND WILL TRACK INTO SOUTHERN PARTS OF THE STATE. HIGHER DEWPOINTS AND INCREASED PRECIPITABLE WATER VALUES WILL SPREAD WEST AGAIN THURSDAY NIGHT...SETTING THE STAGE FOR MORE WIDESPREAD COVERAGE OF PRECIP ON FRIDAY AND INTO SATURDAY. THIS COUPLED WITH THE ARRIVAL OF A NEGATIVELY TILTED UPPER TROUGH WILL RAMP UP THE CHANCES FOR MODERATE TO LOCALLY HEAVY RAINFALL IN MANY SECTIONS OF THE FORECAST AREA. AS PREVIOUS SHIFT ALLUDED TO...THE WARM AIR MASS IN PLACE WILL ALLOW FOR SOME DECENT RAINFALL OVER HIGH ELEVATION AREAS STILL UNDER SNOW PACK...THUS LEADING TO INCREASED RUNOFF AND FLOOD POTENTIAL. FUTURE SHIFTS WILL NEED TO MONITOR QPF...STORM COVERAGE...AND STORM MOTIONS TO TEND TO THIS ISSUE. PRECIPITATION IS EXPECTED TO DIMINISH FROM WEST TO EAST SATURDAY NIGHT INTO SUNDAY AS UPPER WAVE SHIFTS EAST OF THE FORECAST AREA...AND DRIER AIR BUILDS IN. A BRIEF STINT OF RIDGING WILL FOLLOW WITH A WEAKER AND MORE PROGRESSIVE OPEN WAVE ENTERING THE STATE LATE MONDAY INTO TUESDAY. THE PATTERN STILL LOOKS TO REMAIN UNSETTLED BY MID TO LATE NEXT WEEK WITH POTENTIAL FOR A STRONG AND SLUGGISH UPPER LOW INCHING EASTWARD. MINIMAL CHANGES WERE MADE TO EXTENDED FORECAST. 52 && .AVIATION... .LINE OF SCT TSRA...A FEW STRONG TO PERHAPS BRIEFLY SEVERE...WILL MOVE N TO NE FROM NEAR A LAS VEGAS TO RUIDOSO LINE AT MID AFTERNOON. AREAS AS FAR EAST AS CLAYTON TO SOUTH OF PORTALES WILL BE AFFECTED BY EITHER THIS LINE OF STORMS OR OTHER STORMS THAT DEVELOP TO EAST OF THE AFOREMENTIONED STORM LINE. STRONG...GUSTY WINDS AND MODERATE TO LOCALLY LARGE HAIL WILL ACCOMPANY THE STRONGEST STORMS. STORM INTENSITIES SHOULD BEGIN TO DECREASE AFTER AT LEAST 03Z. ALSO EXPECT WIDESPREAD IFR CONDITIONS TO DEVELOP EAST OF CENTRAL MT CHAIN OVERNIGHT...EXPANDING AFTER 06Z TO COVER MOST OF THAT AREA. AREAS OF FOG CAN ALSO BE EXPECTED. TAF SITES MOST LIKELY TO BE IMPACTED INCLUDE KLVS...KTCC AND KROW. THERE IS A LOWER CHANCE THAT MVFR CIGS MAY DEVELOP IN VCNTY OF KSAF AND LOS ALAMOS AS WELL AFTER 06Z OR 07Z. OTHERWISE WEST OF THE CENTRAL MOUNTAIN CHAIN VFR CONDITIONS TO PREVAIL NEXT 24 HRS. GUSTY EAST WINDS OF 15 TO 25 KTS AND GUSTS TO 30 OR 35 KTS WILL BE POSSIBLE BELOW CANYONS INTO PORTIONS OF RIO GRANDE VALLEY AFT ROUGHLY 00Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43 && .FIRE WEATHER... LOW LEVEL MOISTURE TO SURGE WESTWARD INTO RIO GRANDE VALLEY AND PERHAPS A LITTLE FARTHER TO WEST OVERNIGHT...CREATING LOCALIZED GUSTY EAST WINDS BELOW CANYONS INTO PORTIONS OF RIO GRANDE VALLEY AT SPEEDS VARYING FROM 15 TO 30 MPH WITH A FEW HIGHER GUSTS. THOUGH WIND SPEEDS MAY REACH CRITICAL RANGE RH VALUES WILL RISE SIGNIFICANTLY TO AT LEAST 70 TO 80 PERCENT IF NOT HIGHER IN MOST SECTIONS OF THE RIO GRANDE VALLEY. RH EVEN HIGHER OVERNIGHT EAST OF CENTRAL MTN CHAIN. FARTHER WEST...DRY CONDITIONS WILL PREVAIL...AND WINDS WILL BE LIGHTER THAN ON MON OR TUE. HOWEVER...VENTILATION WILL BE GOOD TO EXCELLENT MOST AREAS. NEAR AND ESPECIALLY WEST OF CENTRAL MTN CHAIN MIXING WILL DROP DEWPOINTS BACK TO THE 20S AND POSSIBLY 30S AGAIN THU AFTN AND REMAINING IN THE 40S TO MID 50S FARTHER TO EAST. MOISTURE SHOULD MAKE A RUN BACK TO WEST AGAIN THU NIGHT...BUT PERHAPS NOT QUITE AS STRONGLY SO. FRIDAY WILL SEE LESS EASTWARD EROSION OF MOISTURE AND SOME ADDITIONAL WEAK TO MODERATE MOISTURE FEED FROM THE S OR SE MAY CONTINUE MUCH OF THE DAY. IN ADDITION A WEAK BACK DOOR COLD MAY WORK INTO NE AND POSSIBLY CENTRAL NM BETWEEN FRI AND FRI NIGHT WHICH...ALONG WITH AN APPROACHING UPPER LEVEL LOW FROM THE WEST...SHOULD KEEP MOISTURE LEVELS UP AND INCREASE WETTING RAIN POTENTIAL ACROSS A GOOD PORTION IF NOT MOST OF WEST AND N CENTRAL NM LATER FRI INTO SAT. FORECAST MODELS INDICATE WIDESPREAD...AND POTENTIALLY LOCALIZED HEAVY...PRECIPITATION FOR NORTHERN AND CENTRAL NEW MEXICO FRIDAY AND INTO SATURDAY. SUNDAY SHOULD BE DRIER...BUT ANOTHER TROUGH MAY RESULT IN WETTER WEATHER AROUND THE START OF THE WORK WEEK. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 36 77 43 74 / 0 0 0 30 DULCE........................... 29 70 36 67 / 5 0 5 50 CUBA............................ 30 72 36 65 / 5 0 5 50 GALLUP.......................... 25 74 32 68 / 0 0 0 40 EL MORRO........................ 28 71 34 65 / 0 0 0 50 GRANTS.......................... 28 74 38 67 / 5 0 5 50 QUEMADO......................... 28 74 35 70 / 0 0 5 40 GLENWOOD........................ 38 78 45 76 / 0 0 5 20 CHAMA........................... 28 65 32 60 / 5 5 10 50 LOS ALAMOS...................... 37 68 40 62 / 20 5 10 50 PECOS........................... 40 69 39 61 / 30 10 20 60 CERRO/QUESTA.................... 34 65 37 59 / 20 10 20 60 RED RIVER....................... 31 58 34 47 / 20 10 20 60 ANGEL FIRE...................... 32 61 35 49 / 20 10 30 60 TAOS............................ 37 69 39 62 / 20 10 20 50 ESPANOLA........................ 43 77 44 67 / 10 5 10 40 SANTA FE........................ 40 70 42 61 / 20 5 10 50 SANTA FE AIRPORT................ 43 73 45 64 / 10 5 10 50 ALBUQUERQUE FOOTHILLS........... 47 75 49 69 / 10 5 10 50 ALBUQUERQUE HEIGHTS............. 49 76 52 70 / 10 0 10 40 ALBUQUERQUE VALLEY.............. 50 77 52 72 / 10 0 10 40 ALBUQUERQUE WEST MESA........... 48 77 50 71 / 10 5 10 40 LOS LUNAS....................... 44 78 47 74 / 10 5 10 30 RIO RANCHO...................... 48 76 49 72 / 10 5 10 50 SOCORRO......................... 49 79 51 75 / 5 5 10 30 SANDIA PARK/CEDAR CREST......... 38 70 42 62 / 20 10 10 50 MORIARTY/ESTANCIA............... 41 71 44 67 / 20 10 10 50 CLINES CORNERS.................. 38 68 41 60 / 40 10 20 60 GRAN QUIVIRA.................... 42 71 46 68 / 20 10 10 40 CARRIZOZO....................... 47 74 48 72 / 10 10 10 30 RUIDOSO......................... 41 64 42 58 / 40 30 20 40 CAPULIN......................... 41 65 44 54 / 40 20 50 50 RATON........................... 42 69 42 59 / 30 20 40 40 LAS VEGAS....................... 40 64 40 57 / 40 20 40 60 CLAYTON......................... 48 69 47 59 / 50 30 40 40 ROY............................. 48 68 48 58 / 50 20 30 40 CONCHAS......................... 51 74 50 69 / 60 30 30 40 SANTA ROSA...................... 53 73 50 69 / 60 30 30 50 TUCUMCARI....................... 52 74 48 67 / 60 30 30 40 CLOVIS.......................... 50 70 51 65 / 70 40 30 50 PORTALES........................ 51 71 51 66 / 70 40 30 50 FORT SUMNER..................... 51 72 52 70 / 60 30 20 50 ROSWELL......................... 53 74 52 72 / 60 30 10 30 PICACHO......................... 53 71 51 70 / 50 20 20 30 ELK............................. 48 68 48 65 / 40 30 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 52/43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 434 AM MDT WED APR 14 2010 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 434 AM MDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL WILL AFFECT A LARGE PORTION OF THE EASTERN PLAINS. MINOR FLOODING MAY OCCUR WITH THE HEAVIEST ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN PLAINS THURSDAY AFTERNOON AND EVENING. ANOTHER STORM SYSTEM MAY AFFECT ALL AREAS FRIDAY AND SATURDAY WITH THE POTENTIAL FOR MORE STRONG STORMS AND HEAVY RAINFALL. AT THIS TIME IT APPEARS THE HEAVIEST RAINFALL WILL AFFECT CENTRAL AND WESTERN AREAS OF THE STATE...WHERE HEAVY RAINFALL ON SNOW PACK IN THE HIGHER TERRAIN MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR THE EASTERN PLAINS DUE TO GUSTY WINDS AND HAIL. SPOTTERS CAN CONTACT THE NATIONAL WEATHER SERVICE TO REPORT WIND GUSTS IN EXCESS OF 50 MPH AND DIME SIZE HAIL OR LARGER AT 1-888-386-7637...OR VISIT WEATHER.GOV/ABQ TO SUBMIT A STORM REPORT. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 112 PM MDT WED APR 14 2010 NMZ528-141945- FAR NORTHEAST HIGHLANDS- 112 PM MDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORA AND SOUTHERN COLFAX COUNTIES THROUGH 145 PM MDT... AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF WAGON MOUND...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...INTERSTATE 25 FROM JUST NORTH OF WAGON MOUND TO SPRINGER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3628 10470 3623 10454 3604 10465 3607 10476 TIME...MOT...LOC 1910Z 196DEG 8KT 3609 10468 KW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT WED APR 14 2010 NMZ523-533-142030- CENTRAL HIGHLANDS-GUADALUPE COUNTY- 207 PM MDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TORRANCE AND EXTREME WESTERN GUADALUPE COUNTIES THROUGH 230 PM MDT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 5 MILES NORTHWEST OF ENCINO...OR ABOUT 17 MILES NORTHWEST OF VAUGHN...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN TORRANCE AND EXTREME WESTERN GUADALUPE COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3487 10547 3480 10525 3460 10545 3468 10563 TIME...MOT...LOC 2007Z 221DEG 8KT 3472 10547 KW !
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 214 PM MDT WED APR 14 2010 NMZ523-533-142045- CENTRAL HIGHLANDS-GUADALUPE COUNTY- 214 PM MDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SAN MIGUEL...NORTHEASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES THROUGH 245 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES EAST OF CLINES CORNERS...OR ABOUT 25 MILES NORTHWEST OF VAUGHN...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MILAGRO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3511 10531 3493 10520 3483 10543 3495 10556 TIME...MOT...LOC 2014Z 241DEG 19KT 3494 10541 KW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT WED APR 14 2010
NMZ523-529-533-142145-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
304 PM MDT WED APR 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL...EXTREME
NORTHEASTERN TORRANCE AND NORTHWESTERN GUADALUPE COUNTIES THROUGH 345
PM MDT...
AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF ANTON CHICO...OR ABOUT 27
MILES NORTH OF VAUGHN...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...ANTON CHICO AND DILIA. THIS
STORM WILL ALSO IMPACT INTERSTATE 40 BETWEEN MILE MARKER 235 AND 240.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3526 10524 3518 10500 3497 10517 3492 10530
3500 10543
TIME...MOT...LOC 2102Z 225DEG 14KT 3500 10532
KWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MDT WED APR 14 2010 NMZ523-533-142200- CENTRAL HIGHLANDS-GUADALUPE COUNTY- 309 PM MDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES THROUGH 400 PM MDT... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF ENCINO...OR ABOUT 15 MILES NORTHWEST OF VAUGHN...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHEASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES. LAT...LON 3493 10542 3485 10518 3468 10536 3476 10547 TIME...MOT...LOC 2109Z 210DEG 9KT 3478 10538 KW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 514 PM MDT WED APR 14 2010 NMZ538-539-150000- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 514 PM MDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND CENTRAL CHAVES COUNTIES THROUGH 600 PM MDT... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES EAST OF ARABELA...OR ABOUT 27 MILES NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CHAVES AND EXTREME EASTERN LINCOLN COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. LAT...LON 3386 10483 3361 10457 3342 10498 3360 10513 TIME...MOT...LOC 2314Z 241DEG 19KT 3359 10492 KW
The Amarillo radar (KAMA), 145 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
3 hail. Local standard time, as filed.
KVII TV in Amarillo relayed a report of quarter size hail by a SchoolNet observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215589, 215591, 215590.